# SDR 97ZZZX817

- Difficulty date: February 10, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N192CS
- Make and model: Piper PA-31P
- Aircraft serial: 31P7300138
- Engine: Lyc TIGO541E1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 75458
- Condition: Fractured
- Location: Ctwt Blade
- Part time: 2,900 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT OIL CHANGE 7 FERROUS PIECES .430 INCH LONG .095 INCH THICK AND BETWEEN .125 INCH AND .250 INCH WIDE WERE FOUND IN SUCTION SCREEN ALONG WITH ALUMINUM SHAVINGS.  OIL PAN REMOVAL AND VISUAL INSPECTION REVEALED A BROKEN CORNER OFF THE COUNTERWEIGHT BLADE ON THE CENTER OF THE CRANKSHAFT.  FERROUS PIECES IN THE SCREEN WERE BROKEN BLADE BLUSHINGS, THE REMAINING ONE-HALF OF THE BUSHING WAS IN ONE PIECE IN THE OIL PAN.  ALUMINUM SHAVINGS WERE PEELED FROM THE CRANKCASE BY THE COUNTERWEIGHT LEADING FACE.  CRANKSHAFT CORNER WAS NOT FOUND.  ENGINE RETURNED TO LYCOMING FOR REPAIR AND CAUSE DETERMINATION.
